Local anaesthetic systemic toxicity following oral ingestion
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
Dibucaine, a potent and toxic local anaesthetic, although currently withdrawn by the United States Food and Drug Administration for use as a spinal anaesthetic, continues to remain available in many over-the-counter topical formulations. Systemic toxicity following oral ingestion of local anaesthetics is rare. We report a case of accidental ingestion of dibucaine (ear drops) in a 7-year-old child who developed diplopia, giddiness, ventricular premature contractions and a right bundle branch block. We also present a brief discussion on the pharmacologic and toxicity profile of dibucaine, the Naranjo algorithm for assessing causality in case of adverse drug reactions and a review of current guidelines on the management of local anaesthetic systemic toxicity...

http://bit.ly/2tIm0TP
Like
Comment
Share